Alert archive / West Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

July 26, 2021Harrison County, West Virginia

NWS Charleston, WV issued this special weather statement at Jul 26, 2021, 7:26 AM EDT for Harrison County, West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 7:26 AM EDT (11:26 UTC)
Expired
Jul 26, 2021, 8:15 AM EDT
In force
49 min
Issued by
NWS Charleston, WV

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS81 KRLX 261126
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
726 AM EDT Mon Jul 26 2021

WVZ020-031-032-261215-
Doddridge-Harrison-Taylor-
726 AM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DODDRIDGE...WEST
CENTRAL TAYLOR AND HARRISON COUNTIES...

At 725 AM EDT, a strong thunderstorm was located near Salem, or 11
miles west of Clarksburg, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Clarksburg, Bridgeport, Stonewood, Nutter Fort, Salem, Anmoore, West
Milford, Lost Creek, Wolf Summit and Despard.

This includes the following highways...
 Interstate 79 between mile markers 108 and 125.
 Route 50 in West Virginia between mile markers 60 and 82.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3934 8017 3918 8022 3917 8023 3915 8023
      3911 8024 3910 8025 3922 8067 3935 8066
TIME...MOT...LOC 1125Z 288DEG 11KT 3924 8053 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:03 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 26, 6:03 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
603 AM EDT Mon Jul 26 2021

.SYNOPSIS...
Showers and thunderstorms increase ahead of a slow moving cold
front that crosses today. Drier air returns through Wednesday,
with active weather returning for the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Monday...

No changes required at this time. Seeing elevated convection blossom
this morning with isolated to scattered coverage, mainly east of I-
77. Should see these wane shortly after sunrise with surface based
convection taking over by late morning/early afternoon.

As of 130 AM Monday...

Nebulous surface stationary/cold front is draped across our northern
border this morning with a juicy airmass characterized by dew points
in the lower to mid 70s south of it. Already seeing most airport
sites drop in visibility and would expect dense valley fog/patchy
fog elsewhere by daybreak. Approaching mid-level wave should assist
in getting the front moving again by daybreak this morning. Given a
moist and unstable airmass in place ahead of the front, expect at
least isolated elevated showers and perhaps a rumble of thunder
through late morning as subtle upper level squiggles pass through
the region with more scattered to numerous activity this afternoon
driven by surface heating with the best coverage expected across the
southern third of the forecast area. By this evening, a bulk of any
lingering precipitation is expected to be south and east of the
forecast area. With weak deep layer shear expect mainly a pulse
storm mode with perhaps a couple multi-cellular clusters. Given
dry air aloft the main threat with this activity will be some
locally gusty winds as updrafts become water loaded, but any
more widespread severe risk remains low.

Despite drier air working in overnight, weak flow and clear skies
will again promote at least valley fog by Tuesday morning.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 200 AM Monday...

Drier, and a little less humid conditions Tuesday and Wednesday
as high pressure builds into the region. There will still be a
small possibility for a shower or storm across the far south
Tuesday, in vicinity of frontal boundary, but most areas will
remain dry. Very hot both days, with high temperatures topping
out in the lower 90s across much of the lowlands.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 200 AM Monday...

Chances for showers and thunderstorms increase again by
Thursday, as a fast moving disturbance in northwesterly flow
will affect the area on Thursday. This far out it's difficult to
determine exact timing or other details on Thursday, but there
will be at least the potential for severe weather, with damaging
winds the primary hazard. Frontal boundary will cross the region
on Friday, with high pressure briefly building in for Saturday,
along with much cooler conditions. Another system is expected on
Sunday.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 600 AM Monday...

Areas of fog lift and dissipate early this morning. A juicy
prefrontal airmass will yield isolated to scattered convection,
elevated in nature this morning transitioning to surface based
storms late this morning and early this afternoon. An approaching
cold front from the north will provide an additional focus for
storms. Net impact on the terminals: VCTS for all except PKB who
will be post frontal by the time any daytime heating kicks in, most
coverage expected at BKW, EKN and CRW. Storms largely dissipate or
exit south by 00Z. With clearing skies and light winds, at least
patchy valley fog is expected by Tuesday morning, despite drier air
beginning to work in behind the cold front. Winds light, turning
northerly 3-6KTs behind the cold front and going calm overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: TEMPO groups for TSRA may eventually be
required at all terminals save PKB this afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  M    M    L    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  L    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    L    L    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR fog possible Wednesday and Thursday mornings.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP/SL
NEAR TERM...JP
SHORT TERM...SL
LONG TERM...SL
AVIATION...JP
Hazardous weather outlook, Jul 26, 4:36 AM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
436 AM EDT Mon Jul 26 2021

KYZ105-VAZ003-004-WVZ005-006-013>015-024>028-033-034-039-515>526-
270845-
Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Lincoln-Putnam-Kanawha-
Mingo-Logan-Boone-Clay-Braxton-McDowell-Wyoming-Upshur-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
436 AM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms may produce locally heavy downpours
resulting in isolated high water issues this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-016>020-029>032-040-
270845-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Barbour-
436 AM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central West Virginia,
northern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible Wednesday and Thursday. Some of these
storms may contain damaging wind gusts and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 26, 7:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
726 AM EDT Mon Jul 26 2021

WVZ020-031-032-261215-
Doddridge-Harrison-Taylor-
726 AM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DODDRIDGE...WEST
CENTRAL TAYLOR AND HARRISON COUNTIES...

At 725 AM EDT, a strong thunderstorm was located near Salem, or 11
miles west of Clarksburg, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Clarksburg, Bridgeport, Stonewood, Nutter Fort, Salem, Anmoore, West
Milford, Lost Creek, Wolf Summit and Despard.

This includes the following highways...
 Interstate 79 between mile markers 108 and 125.
 Route 50 in West Virginia between mile markers 60 and 82.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3934 8017 3918 8022 3917 8023 3915 8023
      3911 8024 3910 8025 3922 8067 3935 8066
TIME...MOT...LOC 1125Z 288DEG 11KT 3924 8053

11

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:15 PM EDTSpecial Weather StatementRLXWayne30 min
Jul 26, 8:00 AM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis3 hr
Jul 26, 2:35 PM EDTSpecial Weather StatementRLXLewis40 min
Jul 26, 3:43 PM EDTSpecial Weather StatementRLXDickenson32 min
Jul 26, 4:15 PM EDTSpecial Weather StatementRLXDickenson30 min
Jul 26, 6:07 PM EDTSpecial Weather StatementRLXDickenson23 min

Nearby

Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.